Alert archive / Indiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 55, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at May 13, 2005, 1:43 PM EST for Johnson County, Shelby County, Indiana. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2005, 1:43 PM EST (18:43 UTC)
- Expired
- May 13, 2005, 2:22 PM EST
- In force
- 39 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Johnson County, IN, Shelby County, IN
The radar
The Indianapolis radar (KIND), 33 km from the middle of the area, began a volume at 18:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 13, 12:50 PM EST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.7 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1302 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 131843
SVRIND
INC081-145-131930-
/O.NEW.KIND.SV.W.0055.050513T1843Z-050513T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
143 PM EST FRI MAY 13 2005
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JOHNSON COUNTY IN CENTRAL INDIANA
SHELBY COUNTY IN CENTRAL INDIANA
THIS INCLUDES THE CITY OF SHELBYVILLE
* UNTIL 230 PM EST
* AT 139 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR TRAFALGAR...OR
ABOUT 17 MILES NORTHWEST OF COLUMBUS...AND MOVING NORTHEAST AT 35
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
NEW WHITELAND AROUND 150 PM EST
FAIRLAND AROUND 205 PM EST
MORRISTOWN AROUND 220 PM EST
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 3940 8627 3935 8595 3941 8570 3967 8562
3971 8582 3959 8604 3958 8626
$$
PUMA2 follow-up statements
000
WWUS53 KIND 131900
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
200 PM EST FRI MAY 13 2005
INC081-145-131930-
/O.CON.KIND.SV.W.0055.000000T0000Z-050513T1930Z/
JOHNSON-SHELBY-
200 PM EST FRI MAY 13 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 230 PM EST FOR
JOHNSON AND SHELBY COUNTIES...
AT 157 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
SHELBYVILLE...MOVING NORTHEAST AT 40 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MORRISTOWN AROUND 210 PM EST
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EST FRIDAY
EVENING FOR INDIANA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 800 PM EST FRIDAY EVENING FOR SOUTHWEST INDIANA.
LAT...LON 3940 8627 3935 8595 3941 8570 3967 8562
3971 8582 3959 8604 3958 8626
$$
PUMA000
WWUS53 KIND 131922
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
221 PM EST FRI MAY 13 2005
INC081-145-131931-
/O.CAN.KIND.SV.W.0055.000000T0000Z-050513T1930Z/
JOHNSON-SHELBY-
221 PM EST FRI MAY 13 2005
...THE SEVERE THUNDERSTORM WARNING FOR JOHNSON AND SHELBY COUNTIES IS
CANCELLED...
THE STORM HAS EXITED THE WARNED AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EST FRIDAY
EVENING FOR INDIANA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 800 PM EST FRIDAY EVENING FOR SOUTHWEST INDIANA.
LAT...LON 3940 8627 3935 8595 3941 8570 3967 8562
3971 8582 3959 8604 3958 8626
$$
PUMAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 3:45 AM EST, 9 hours 58 minutes earlier.
Area forecast discussion, May 13, 3:45 AM EST, 9 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 345 AM EST FRI MAY 13 2005 .DISCUSSION...MANY CONCERNS THIS FCST INCLUDING SVR WX...TODAY AND TNGT...TSTM CHANCES ON SATURDAY AND TEMPS THROUGH MANY OF THE PERIODS. WX CALM ACRS THE CNTRL INDIANA FOR NOW WITH MAINLY JUST CI STARTING TO SPREAD E ACRS THE NRN AND WRN FA. NATIONAL/REGIONAL LOOP WAS SHOWING LG AREA OF RWS/TRWS EXTENDING FM NRN WI TO NRN IL TO WRN OK AHEAD OF VIGOROUS UPR LOW ACRS THE DAKOTAS...SHORT WAVE ACRS THE OK PANHANDLE AND INVOF OF A FRONTAL SYS. AT 06Z...THE WARM FNT EXTENDED FM THE SFC LOW ACRS WRN IA TO NERN TN...AND THE CD FNT EXTENDED FM THE LOW SW ACRS KS. WL GO WITH THE NAM IN THE FIRST SEVERAL PERIODS AS 00Z NAM 6 HOUR QPF AND SFC PROGS WERE FAR SUPERIOR TO THE GFS. WARM TO LIFT QUICKLY NE ACRS THE FA AND INTO SRN LWR MI THIS AFTERNOON. EXPECT THE BULK OF THE TSTM ACTIVITY THIS AFTERNOON AND TNGT PER THE NAM. STG INSTABILITY WL DVLP AS THE WARM SECTOR MOVES IN. MODELS PRODUCE CAPES OF 1500-2500 J/KG BY THIS AFTERNOON ALONG WITH DECENT ALBEIT NOT INCREDIBLE WIND SHEAR (1000-700 MB SPEED SHEAR AROUND 30 KTS WITH 30 DEGREES OF VEERING WITH HEIGHT). FA WL ALSO BE IN RIGHT ENTRANCE REGION OF 100 KT 250 MB JET ACRS THE UPR GT LKS. IN ADDITION...MODELS SPREAD 1.50 PRECIP H20 ACRS THE FA THIS AFTERNOON AND TNGT. SO...IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...HEAVY RN COULD BE A THREAT. COULD ALSO BE A FEW TORNADOES THIS AFTERNOON/EVENING ESP N OF A HUF-IND-MIE LINE IN CLOSER PROXIMITY TO STRONGER SHEAR AND 35-40 KT LOW LVL JET. IN KEEPING WITH NAMS QPF...WL GO WITH CHC POPS THIS MRNG WITH LIKELY POPS N AND W THIS AFTERNOON. THE CD FNT APPROACHES KLAF BY 12Z SAT WITH PLNTY OF TSTMS EXPECTED ACRS THE ENTIRE FA TNGT. WENT WITH OCCASIONAL POPS EVERYWHERE. MORE RWS/TRWS ON SAT ESP S AND E AND ESP IN THE MRNG. KEEP A SLGT CHC OF RWS IN ON SAT NGT AHEAD OF VORTEX DROPPING SE OUT OF CNTRL CANADA. WITH DECENT WAA AND SOME SS...PREFER WARMER FWC TODAY. MOS PRETTY CLOSE TNGT AND APPEARS TO HAVE THE RIGHT IDEA OF KEEPING TEMPS UP WITH FROPA NOT COMING UNTIL SAT MRNG. CLDS WL BE SLOW TO BREAK UP ON SATURDAY...AND WITH FNT MOVING THROUGH...PREFER COOLER MET/GFS. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && KOCH
Hazardous weather outlook, May 13, 12:50 PM EST, 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1250 PM EST FRI MAY 13 2005 INZ021-028>031-035>049-051>057-060>065-067>072-141100- BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR- DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD- JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE- MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN- TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN- 1250 PM EST FRI MAY 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT ...SEVERE THUNDERSTORM WATCH UNTIL 8PM EST... THUNDERSTORMS ARE LIKELY THIS AFTERNOON. THE STORMS COULD PRODUCE WIND GUSTS OVER 50 MILES AN HOUR AND LARGE HAIL. AN ISOLATED TORNADO IS ALSO POSSIBLE. A SQUALL LINE WILL BE POSSIBLE THIS EVENING WHICH MAY PRODUCE MORE DANGEROUS WEATHER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS ON SATURDAY AND ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. THERE IS A CHANCE OF THUNDERSTORMS TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATER THIS EVENING. && MORE INFORMATION CAN BE FOUND AT OUR WEBSITE... HTTP://WWW.CRH.NOAA.GOV/IND
In the hours before
Local storm report, May 13, 1:30 PM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
130 PM EST FRI MAY 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM TSTM WND DMG 15 SE BLOOMINGTON 39.01N 86.32W
05/13/2005 JACKSON IN LAW ENFORCEMENT
POWER LINES DOWNED AT SOUTH END OF LAKE MONROE.
&&
DRTLocal storm report, May 13, 1:32 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
132 PM EST FRI MAY 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM HAIL 4 NE MARTINSVILLE 39.46N 86.37W
05/13/2005 0.50 INCH MORGAN IN AIRPLANE PILOT
&&
DTUCEKThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 12:54 PM EST | Severe Thunderstorm Warning | IND | Brown, Monroe | 39 min |
| May 13, 1:04 PM EST | Severe Thunderstorm Warning | IND | Daviess, Martin | 41 min |
| May 13, 1:20 PM EST | Severe Thunderstorm Warning | IND | Johnson, Morgan | 25 min |
| May 13, 2:10 PM EST | Severe Thunderstorm Warning | IND | Rush | 50 min |
| May 13, 2:15 PM EST | Severe Thunderstorm Warning | IND | Decatur, Jennings | 45 min |
| May 13, 2:18 PM EST | Severe Thunderstorm Warning | IND | Clay, Vigo | 22 min |
| May 13, 2:35 PM EST | Severe Thunderstorm Warning | IND | Morgan, Putnam | 40 min |
| May 13, 2:37 PM EST | Severe Thunderstorm Warning | IND | Daviess, Greene, Lawrence, Martin | 38 min |
| May 13, 3:02 PM EST | Severe Thunderstorm Warning | IND | Hendricks, Putnam | 43 min |
| May 13, 3:05 PM EST | Flash Flood Warning | IND | Knox | 55 min |
| May 13, 3:15 PM EST | Severe Thunderstorm Warning | IND | Delaware | 30 min |
| May 13, 3:28 PM EST | Severe Thunderstorm Warning | IND | Marion | 31 min |
| May 13, 5:29 PM EST | Tornado Warning | IND | Carroll | 14 min |
| May 13, 5:39 PM EST | Severe Thunderstorm Warning | IND | Hamilton, Madison, Tipton | 37 min |
| May 13, 6:07 PM EST | Severe Thunderstorm Warning | IND | Fountain, Vermillion, Warren | 38 min |
| May 13, 6:50 PM EST | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Tippecanoe | 40 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.